MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 9; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 9; IN-VITRO DIAGNOSTICS
Catalog Number 8568040
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that a higher than expected vitros phenobarbital (phbr) result was obtained from a single college of american pathologists (cap) proficiency survey sample when processed using vitros phbr slide lot 2511-0107-8229 on a vitros xt 7600 integrated system.The assignable cause of the event was a suboptimal calibration; however, the cause of the suboptimal calibration could not be determined.Calibration responses and parameters were atypical when compared to expected responses and parameters.In addition, the acceptable vitros phbr results obtained from three of the four cap samples were at the high end of the acceptable range, and historic quality control results obtained from one of two levels of vitros therapeutic drug monitoring performance verifier fluids were high outside the established vitros range of means.An instrument-related performance issue did not likely contribute to the event as acceptable vitros phbr performance was obtained using an alternate vitros phbr slide lot without performing any actions to optimize the vitros xt 7600 system.In addition, the results of diagnostic vitros crbm precision testing, used to assess instrument performance, were within acceptable guidelines.However, as the precision testing was not performed within the timeframe of the event, a transient issue with the vitros xt 7600 system cannot be entirely rule out as a contributor of the event.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros phbr slide lot 2511-0107-8229.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a higher than expected vitros phenobarbital (phbr) result was obtained from a single college of american pathologists (cap) proficiency survey sample when processed using vitros phbr slide lot 2511-0107-8229 on a vitros xt 7600 integrated system.Proficiency sample chm-05 result of 32.0 vs.The cap peer target 25.97 ug/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher than expected vitros phbr result was obtained from a non-patient proficiency sample.No vitros phbr patient results have been questioned by the customer and there was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 9
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key19617854
Report Number1319808-2024-00017
Device Sequence Number6963103
Product Code JIT
UDI-Device Identifier10758750005031
UDI-Public(01)10758750005031(17)250117(11)230117(10)0952
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2025
Device Catalogue Number8568040
Device Lot Number0952
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2024
Initial Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown